Flash Flood, Shelby
- When
- May 1, 7:20 AM CST to 10:00 AM CST
- Where
- Shelby County, Timpson
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
Hwy 59 and 87 were closed due to high water across them.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 1, 5:55 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 655 AM CDT SAT MAY 1 2004 .DISCUSSION... WILL UPDATE SHORTLY FOR REMOVAL SEVERE THUNDERSTORM WATCH THAT ENDS AT 7AM FROM ZONES. (NO. 139) WATCH SEVERE THUNDERSTORM WATCH NO. 140 CONTINUES THROUGH 9 AM...AND A FLOOD WATCH ALSO CONTINUES THROUGH TODAY FOR A GOOD PORTION OF THE AREA. && .PREVIOUS POINT TEMPS/POPS... SHV 73 50 71 48 / 100 30 0 0 MLU 75 52 70 47 / 80 40 10 0 TXK 68 48 72 48 / 100 20 0 0 TYR 68 47 73 49 / 100 20 0 0 LFK 73 49 73 49 / 80 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH FOR TODAY FOR AR ZONES 60-61-70>73. LA...FLOOD WATCH FOR TODAY ALL N LA ZONES. OK...NONE. TX...FLOOD WATCH FOR TODAY FOR ZONES 125-126-136>138-149>153- 165>167. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT MAY 1 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA TODAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THIS EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE REGION TODAY...AS THE FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING SHOWERS AND THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY ACROSS THE SOUTHEAST HALF OF THE AREA. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL MOUNT VERNON 33.17N 95.22W
05/01/2004 0.75 INCH FRANKLIN TX LAW ENFORCEMENT
1230 AM TSTM WND DMG 5 W WINNSBORO 32.96N 95.38W
05/01/2004 WOOD TX LAW ENFORCEMENT
TREES DOWN OVER HIGHWAY 515 OVER NORTHERN WOOD COUNTY
0120 AM TSTM WND DMG 2 NW DAINGERFIELD 33.05N 94.75W
05/01/2004 MORRIS TX LAW ENFORCEMENT
TREES DOWN OVER FM1400
0130 AM TSTM WND DMG 2 N HUGHES SPRINGS 33.03N 94.63W
05/01/2004 CASS TX AMATEUR RADIO
TREES DOWN OVER HIGHWAY 161
0155 AM TSTM WND DMG NEW BOSTON 33.46N 94.42W
05/01/2004 BOWIE TX TRAINED SPOTTER
AWNING BLOWN OFF A BUILDING IN NEW BOSTON
0208 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
05/01/2004 MILLER AR LAW ENFORCEMENT
POWER LINES DOWN THROUGHOUT TEXARKANA...RESULTING IN
POWER OUTAGES
0208 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
05/01/2004 MILLER AR LAW ENFORCEMENT
TREES DOWN THROUGHOUT TEXARKANA
0345 AM FLASH FLOOD 8 W TYLER 32.33N 95.44W
05/01/2004 SMITH TX LAW ENFORCEMENT
HIGH WATER OVER HIGHWAY 64 NEAR THE SMITH/HENDERSON
COUNTY LINE
0415 AM HAIL 1 E TATUM 32.31N 94.50W
05/01/2004 0.75 INCH PANOLA TX NWS EMPLOYEE
&&
15SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 538 AM CDT SAT MAY 1 2004 ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165- 011200- ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON- HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK- SHELBY-SMITH-UPSHUR-WEBSTER- 538 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...AND FOR CENTRAL AND NORTHEAST TEXAS... DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE SOUTHEAST OF AN EL DORADO ARKANSAS TO HOMER...MINDEN...SHREVEPORT...AND BETHANY LOUISIANA...AND CARTHAGE... HENDERSON...AND JACKSONVILLE TEXAS LINE. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL EXTEND FROM BOSSIER CITY TO SHREVEPORT...AND WEST INTO NORTHEAST TEXAS TO NEAR CARTHAGE... MOUNT ENTERPRISE...AND RUSK. ARZ073-LAZ004>006-011>014-017>019-TXZ166-167-011400- BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION AR-UNION LA- WINN- 538 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE LOUISIANA...AND SAN AUGUSTINE TEXAS. THE WATCH DOES NOT INCLUDE THE PARISHES OF GRANT...LA SALLE...AND CALDWELL. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTHWEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL AMOUNTS TO NEAR ONE INCH WITH TWO INCHES POSSIBLE. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 5 E MOUNT PLEASANT 33.17N 94.89W
05/01/2004 TITUS TX LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND COUNTY.
&&
20SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 640 AM CDT SAT MAY 1 2004 ARZ060-061-070>072-LAZ001>003-TXZ112-125-126-136>138-011200- BOSSIER-CADDO-CASS-COLUMBIA-GREGG-HARRISON-HEMPSTEAD-LAFAYETTE- MARION-MILLER-NEVADA-SMITH-UPSHUR-WEBSTER- 640 AM CDT SAT MAY 1 2004 ...AT 640 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN CANCELED FOR PARTS OF NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS... THE STRONGER THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE AREA... HOWEVER SHOWERS AND ISOLATED THUNDERSTORM CONTINUED. ARZ073-011200- UNION AR- 640 AM CDT SAT MAY 1 2004 ...AT 640 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 140 HAS BEEN CANCELED FOR PARTS OF SOUTH CENTRAL ARKANSAS...WHICH INCLUDED UNION COUNTY... THE STRONGER THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE AREA... HOWEVER SHOWERS AND ISOLATED THUNDERSTORM WILL CONTINUE. LAZ010-TXZ149>153-165-011400- ANGELINA-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY- 640 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF NORTHWEST LOUISIANA...AND FOR PARTS OF NORTHEAST TEXAS... DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE SOUTHEAST OF A HOMER ...TO HEFLIN AND LONGSTREET LOUISIANA...AND GARY CITY AND JACKSONVILLE TEXAS LINE. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL EXTEND ALONG AND SOUTHEAST OF THIS LINE. LAZ004>006-011>014-017>019-TXZ166-167-011400- BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION LA-WINN- 640 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR HOMER TO RINGGOLD...HALL SUMMIT...AND PEASANT HILL LOUISIANA AND SAN AUGUSTINE TEXAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTHWEST AND NORTH CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA OF EAST TEXAS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE OF PENNIES...GUSTY WINDS TO NEAR 40 MPH...AND RAINFALL AMOUNTS TO NEAR ONE INCH WITH TWO INCHES POSSIBLE. 06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 702 AM CDT SAT MAY 1 2004 LAZ010-TXZ149>153-165-01120- ANGELINA-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY- 702 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS EXPIRED...FOR PARTS OF NORTHWEST LOUISIANA...AND FOR PARTS OF NORTHEAST TEXAS... DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL CONTINUE SOUTH OF A CUSHING TO TENAHA TEXAS AND MANSFIELD TO COUSHATTA...AND FARMERVILLE LOUISIANA LINE. LAZ004>006-011>014-017>019-TXZ166-167-011400- BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION LA-WINN- 702 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR HOMER TO BIENVILLE...COUSHATTA...AND PEASANT HILL LOUISIANA...AND SAN AUGUSTINE TEXAS LINE. THE STRONGER THUNDERSTORMS...GENERALLY EAST OF THIS LINE...WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF A PENNY...GUSTY WINDS TO NEAR 40 MPH...AND RAINFALL AMOUNTS TO NEAR ONE INCH...WITH TWO INCHES POSSIBLE. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD HENDERSON 32.16N 94.80W
05/01/2004 RUSK TX LAW ENFORCEMENT
HIGH WATER OVER NUMEROUS COUNTY ROADS.
0630 AM FLASH FLOOD JACKSONVILLE 31.97N 95.26W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
HIGH WATER ON CNTY RD 4116.
0630 AM FLASH FLOOD JACKSONVILLE 31.97N 95.26W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
3 TO 5 INCHES OF WATER OVER HWY 135.
0630 AM FLASH FLOOD 2 S RUSK 31.77N 95.15W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
WATER COVERED THE BRIDGE ON HWY 1610.
&&
20The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 13:17 UTC.
1 flash flood. Local standard time, as filed.
Hwy 59 and 87 were closed due to high water across them.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394385.